Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 12, 2014, 9:18 AM CDT for Stephenson County, Illinois. It was in force for 42 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 9:18 AM CDT (14:18 UTC)
- Expired
- Apr 12, 2014, 10:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stephenson County, IL
The radar
The Milwaukee radar (KMKX), 102 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:25 AM CDT | TSTM WND DMG | Freeport, IL | 2 TO 3 MIN VERY HIGH WIND. LARGE TREE BRANCHES BROKE OFF AND LANDED ON HOUSE. GARBAGE CANS AND DOWN SPOUTS BLOWING AROUND. VIA ESPOTTER. |
| Apr 12, 9:25 AM CDT | TSTM WND GST 60 | Sse Freeport, IL | WINDS MOVED A FULL TRASH DUMPSTER. |
| Apr 12, 9:26 AM CDT | TSTM WND DMG | 2 Wnw Freeport, IL | BRANCHES OF 1 TO 2 INCH DIAMETER DOWN. FLAGPOLE DOWN. |
| Apr 12, 9:27 AM CDT | HAIL 0.25 | 4 Ene Freeport, IL | OCCURRING RIGHT NOW. ROTATION IN CLOUDS AND AN ESTIMATED 50 MPH WIND GUST. |
| Apr 12, 9:28 AM CDT | HAIL 0.75 | 1 Nnw Freeport, IL | ALONG WITH STRONG WINDS. |
| Apr 12, 9:28 AM CDT | HAIL 0.75 | Freeport, IL | PEA TO DIME SIZE HAIL. |
| Apr 12, 9:30 AM CDT | HAIL 1 | 2 Ne Freeport, IL | RELAYED VIA LOT. |
| Apr 12, 9:35 AM CDT | TSTM WND DMG | 4 Ne Freeport, IL | TREES DOWN BETWEEN FREEPORT AND DAKOTA. SHINGLES OFF ROOF OF CHURCH. |
| Apr 12, 9:35 AM CDT | TSTM WND DMG | Freeport, IL | WIDESPREAD SIGNIFICANT WIND DAMAGE FROM NEAR PEARL CITY THROUGH FREEPORT TO COUNTY BORDER WITH WINNEBAGO COUNTY. SEVERAL FARM BUILDINGS DESTROYED...ROOF OFF HOME EAST OF FREEPORT...AND NUMEROUS TREE/TREE BRANCHES DOWN. |
| Apr 12, 9:35 AM CDT | TSTM WND DMG | Sse Freeport, IL | 4 INCH DIAMETER BASE OF TREE RIPPED OFF. |
| Apr 12, 9:35 AM CDT | HAIL 1 | 4 Ne Freeport, IL | |
| Apr 12, 9:37 AM CDT | HAIL 0.5 | 2 Ese Ridott, IL | |
| Apr 12, 9:38 AM CDT | HAIL 1 | 4 Ene Freeport, IL | HAIL DIME TO QUARTER SIZE COVERING THE GROUND ON U.S. 20 BYPASS WITH SOME CARS IN DITCHES. HAIL OCCURRED 928 TO 938 AM. |
| Apr 12, 9:55 AM CDT | TSTM WND GST 52 | Freeport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WUUS53 KDVN 121418
SVRDVN
ILC177-121500-
/O.NEW.KDVN.SV.W.0010.140412T1418Z-140412T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 AM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 1000 AM CDT
* AT 913 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LENA...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
FREEPORT...CEDARVILLE...DAKOTA...RIDOTT...ROCK CITY...DAVIS...LAKE
SUMMERSET...BUENA VISTA...RED OAK...SCIOTO MILLS...OAKDALE NATURE
PRESERVE...ALBERTUS AIRPORT...DAKOTA DORNINK AIRPORT...AFOLKEY...
WINNESHIEK...ROCK GROVE AND RIDOTT CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4250 8940 4239 8939 4222 8939 4223 8981
4242 8982 4251 8942
TIME...MOT...LOC 1418Z 267DEG 39KT 4235 8970
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN6 follow-up statements
581
WWUS53 KDVN 121423
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 AM CDT SAT APR 12 2014
ILC177-121500-
/O.CON.KDVN.SV.W.0010.000000T0000Z-140412T1500Z/
STEPHENSON IL-
923 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 1000 AM CDT...
AT 922 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDARVILLE...
AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DAKOTA...RIDOTT...ROCK CITY...DAVIS...LAKE SUMMERSET...DAKOTA DORNINK
AIRPORT...AFOLKEY...WINNESHIEK...RIDOTT CORNERS AND ROCK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4223 8977 4244 8970 4251 8942 4250 8940
4239 8939 4222 8939
TIME...MOT...LOC 1424Z 262DEG 40KT 4237 8961
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN205
WWUS53 KDVN 121428
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
928 AM CDT SAT APR 12 2014
ILC177-121500-
/O.CON.KDVN.SV.W.0010.000000T0000Z-140412T1500Z/
STEPHENSON IL-
928 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 1000 AM CDT...
AT 926 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DAKOTA...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED HAIL AND SPOTTERS INDICATE DAMAGING WIND IN
FREEPORT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DAKOTA...RIDOTT...ROCK CITY...DAVIS...LAKE SUMMERSET...RIDOTT CORNERS
AND ROCK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4223 8977 4244 8970 4251 8942 4250 8940
4239 8939 4222 8939
TIME...MOT...LOC 1428Z 262DEG 40KT 4238 8955
HAIL...1.00IN
WIND...<50MPH
$$216
WWUS53 KDVN 121432
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 AM CDT SAT APR 12 2014
ILC177-121500-
/O.CON.KDVN.SV.W.0010.000000T0000Z-140412T1500Z/
STEPHENSON IL-
932 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 1000 AM CDT...
AT 930 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DAKOTA...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAI AND DAMAGING WINDS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED. DAMAGE TO TREES AND
POWERLINES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RIDOTT...ROCK CITY...DAVIS...LAKE SUMMERSET AND RIDOTT CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4223 8971 4247 8957 4251 8942 4250 8940
4239 8939 4222 8939
TIME...MOT...LOC 1432Z 268DEG 36KT 4234 8952
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN728
WWUS53 KDVN 121437
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CDT SAT APR 12 2014
ILC177-121500-
/O.CON.KDVN.SV.W.0010.000000T0000Z-140412T1500Z/
STEPHENSON IL-
937 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
STEPHENSON COUNTY UNTIL 1000 AM CDT...
AT 934 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDOTT...AND
MOVING EAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ROCK CITY...DAVIS AND LAKE SUMMERSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4224 8962 4248 8950 4251 8942 4250 8940
4239 8939 4222 8939
TIME...MOT...LOC 1437Z 265DEG 41KT 4232 8948
HAIL...1.25IN
WIND...70MPH
$$
ERVIN238
WWUS53 KDVN 121442
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 AM CDT SAT APR 12 2014
ILC177-121500-
/O.CON.KDVN.SV.W.0010.000000T0000Z-140412T1500Z/
STEPHENSON IL-
942 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
STEPHENSON COUNTY UNTIL 1000 AM CDT...
AT 939 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIDOTT...AND
MOVING EAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAKE SUMMERSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4224 8954 4238 8949 4244 8943 4249 8940
4239 8939 4222 8939
TIME...MOT...LOC 1442Z 265DEG 41KT 4232 8940
HAIL...1.25IN
WIND...70MPH
$$
ERVIN643
WWUS53 KDVN 121448
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 AM CDT SAT APR 12 2014
ILC177-121459-
/O.CAN.KDVN.SV.W.0010.000000T0000Z-140412T1500Z/
STEPHENSON IL-
948 AM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STEPHENSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES.
LAT...LON 4224 8954 4238 8949 4244 8943 4249 8940
4239 8939 4222 8939
TIME...MOT...LOC 1449Z 265DEG 41KT 4232 8929
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:56 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 12, 6:56 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 656 AM CDT SAT APR 12 2014 .SYNOPSIS... ISSUED AT 242 AM CDT SAT APR 12 2014 06Z SURFACE ANALYSIS REVEALED TWO MAIN BOUNDARIES IN OR CLOSE TO THE CWA EARLY THIS MORNING. A STATIONARY FRONT RAN FROM A SURFACE LOW OVER SOUTH DAKOTA TO JUST NORTH OF HIGHWAY 30. BEHIND THIS FRONT...TEMPERATURES HAVE BEEN STEADY OR SLOWLY RISING THROUGHOUT THE NIGHT MAINLY IN THE 50S. AHEAD OF THE FRONT TEMPERATURES HAVE DROPPED INTO THE 40S. A WARM FRONT WAS LIFTING NORTH ACROSS MISSOURI WITH THE MAIN SURGE OF MOISTURE EVIDENT BEHIND THE FRONT WITH DEWPOINTS SOUTH OF IT ALREADY IN THE LOW TO MID 50S. LATEST RADAR IMAGERY DEPICTED SHOWERS AND A FEW ISOLATED THUNDERSTORMS MOVING ACROSS NW IOWA ATTIM JUST AHEAD OF SURFACE LOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT SAT APR 12 2014 ACTIVE DAY IN STORE FOR THE AREA WITH SEVERE WEATHER POSSIBLE MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. CURRENT SHOWERS/ISOLATED T-STORMS OVER NW IOWA WILL TRACK EAST STAYING MAINLY TO OUR NORTH THIS MORNING AND AHEAD OF STATIONARY FRONT. NONETHELESS...MAY STILL SEE A SHOWER OR ISOLATED THUNDERSTORM ALONG AND NORTH OF HIGHWAY 20 THIS MORNING AND HAVE MAINTAINED CHANCE POPS FOR THIS. MODELS STILL HAVING TROUBLE WITH LOW LEVEL MOISTURE FIELDS TOO MOIST COMPARED TO REALITY. THE GFS IN PARTICULAR IS WAY TOO MOIST AT THE SURFACE WITH DEWPOINTS IN THE 60S OVER MOST OF THE AREA AS EARLY AS NOON. DISCOUNTED THIS AND FEEL THAT DEWPOINTS IN THE MID TO UPPER 50S ARE MORE REASONABLE. PRIMARY SURFACE LOW WILL TRACK EAST INTO SOUTHERN MINNESOTA DURING THE DAY PUTTING THE ENTIRE CWA IN THE WARM SECTOR. THIS ALONG WITH FORECAST SOUNDINGS SHOWING DEEP MIXING AROUND 800MB WILL HELP BOOST TEMPERATURES WELL INTO THE 70S BY THE AFTERNOON WITH LOCATIONS SOUTH OF I-80 LIKELY NEAR OR SLIGHTLY ABOVE 80 DEGREES. THESE WARM AND UNSTABLE CONDITIONS WILL PRIME THE ATMOSPHERE AHEAD OF COLD FRONT WITH SB CAPE VALUES INCREASING TO 1500 TO 2000 J/KG BY EARLY AFTERNOON MAINLY ACROSS THE NORTH AND WEST SECTIONS OF THE CWA. 0-6KM SHEAR VALUES IN EXCESS OF 40 KTS WILL BE SUFFICIENT ENOUGH FOR THE DEVELOPMENT OF SUPERCELLS AS WEAK CAP BREAKS BY LATE AFTERNOON. HI-RES MODELS SUGGEST CONVECTIVE INITIATION TO OCCUR IN 20-23Z TIME FRAME ACROSS CENTRAL IOWA WITH CELLS PROPAGATING EAST. THE PRIMARY RISK WILL BE LARGE HAIL WITH ANY STRONG STORM THAT DEVELOPS. KEPT HIGHEST POPS FOR T-STORMS OVER THE NORTH AND WEST SECTIONS OF THE CWA CLOSER TO THE ADVANCING COLD FRONT AND BETTER INSTABILITY. TONIGHT...MAIN SURFACE BOUNDARY TO STALL IN OR CLOSE TO THE CWA WITH INCREASING CONVERGENCE AND FORCING PROGS ALONG THE BOUNDARY SUGGESTING SHOWERS AND T-STORMS ONGOING OVER MUCH OF THE CWA. ANOTHER MID LEVEL SHORTWAVE IS EXPECTED TO RIPPLE UP ALONG THE BOUNDARY WITH IMPRESSIVE THETA-E ADVECTION AND CONVERGENCE THAT WILL HELP KEEP PCPN ONGOING. MODEL PWATS INCREASING TO 200% OF NORMAL WITH AMOUNTS 1-1.3 INCHES SUPPORTS RAIN AMOUNTS AROUND A HALF INCH LIKELY BY 12Z SUNDAY ESPECIALLY ACROSS THE NORTHWEST SECTIONS OF THE CWA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 AM CDT SAT APR 12 2014 HEAVY RAIN OF AROUND 1-2 INCHES STILL LOOKS ON TRACK FOR MUCH OF THE CWA SUNDAY AND SUNDAY NGT... AS AN UPPER LEVEL SHORTWAVE EJECTS NORTHEAST FROM THE DESERT SOUTHWEST AND ENCOUNTERS DEEP MOISTURE POOLING ALONG STALLED FRONTAL ZONE WITH PRECIPITABLE WATER VALUES OF NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL. STRONG JET DYNAMICS ALSO COME INTO PLAY WITH MODELS SHOWING COUPLING OF JETS BETWEEN RIGHT ENTRANCE REGION OF UPPER MIDWEST SEGMENT AND LEFT EXIT REGION OF SOUTHERN PLAINS SEGMENT WHICH INDUCES DEEPENING SFC WAVE TRANSLATING ALONG FRONTAL ZONE ENHANCING LOW LEVEL CONVERGENCE. SFC FRONTAL ZONE NEARLY PARALLEL TO MID LEVEL FLOW OWING TO THE POTENTIAL FOR TRAINING CONVECTION AND LOCALLY HIGHER AMOUNTS... WHICH COULD YIELD A LOCALIZED FLOODING THREAT. OTHERWISE... OUTSIDE OF ANY PERSISTENT TRAINING AND HIGHER RAINFALL AMOUNTS OF 3+ INCHES... MOST AREAS WITH DRY WARM GROUND SHOULD BE ABLE TO ABSORB THE HEAVY RAINS... BUT WILL SEE RISES ON RIVERS/STREAMS/CREEKS THROUGH EARLY NEXT WEEK. CONVECTION SHOULD GRADUALLY DIMINISH TO STRATIFORM RAIN BY SUNDAY EVENING WITH POST-FRONTAL DEFORMATION BAND AND DEEPLY SATURATED ATMOSPHERIC COLUMN. STILL APPEARS OVERNIGHT SUNDAY NGT WILL SEE RAIN MIX WITH OR CHANGE TO SNOW FOR A TIME MAINLY NORTH/WEST OF QUAD CITIES WITH COLD AIR WRAPPING IN ON STRENGTHENING NORTHERLY WINDS. MON-MON NGT...LIKELY TO SEE WINTRY MIX OR RAIN CHANGE TO SNOW BUILDING INTO AREAS FROM QUAD CITIES EAST/SOUTH UNTIL MID MORNING MONDAY BEFORE PCPN TAPERS OFF. WARM...WET GROUND AND TEMPS ABOVE FREEZING SHOULD KEEP ANY SNOW ACCUMS MINOR (LESS THAN 1 INCH) AND MAINLY ON GRASSY OR ELEVATED SURFACES MAINLY NORTH/WEST OF QUAD CITIES. AFTER PCPN EXITS BY MID MORNING MAY SEE SMALL CHANCE OF SHOWERS (POSSIBLY MIXED WITH SNOW) EXIST INTO MONDAY PM WITH MODELS TRENDING SLOWER WITH UPPER TROUGH PASSAGE... BUT MAIN STORY WILL BE WINDY AND RAW CONDITIONS WITH HIGHS WELL BELOW NORMAL AND ONLY IN THE LOWER TO MIDDLE 40S WHILE WINDS MAKE IT FEEL MORE LIKE LOWER TO MIDDLE 30S. DECREASING CLOUDS LATE MONDAY CONTINUING INTO MONDAY NGT WITH HIGH PRESSURE BUILDING IN. WINDS LOOK TO DIMINISH WHICH WILL SET THE STAGE FOR A COLD NGT WITH LOWS MAINLY IN THE 20S. TUE-TUE NGT... GENERALLY QUIET AS HIGH PRESSURE BUILDS OVERHEAD THEN SHIFTS EAST TUE NGT. LIMITED MIXING TO KEEP COOL HIGHS IN THE 40S ON TUESDAY. WITH INCREASING SOUTHERLY WINDS TUE NGT MAY SEE LOWS IN THE EVENING WITH TEMPS THEN STEADY TO RISING OVRNGT. WED-FRI... LARGE RUN TO RUN VARIANCES IN MEDIUM RANGE MODELS LENDS TO LOWER CONFIDENCE FCST... BUT GENERALLY IT APPEARS AS THOUGH SOME RAIN CHCS WILL RETURN TO THE REGION ESPECIALLY TOWARD THE LATTER HALF OF THE PERIOD WITH CONTINUED MOISTURE ADVECTION AND ENERGY ADVANCING EASTWARD FROM THE ROCKIES THROUGH THE MIDWEST. TEMPS SHOULD MODERATE DURING THE PERIOD WITH READINGS CLOSER TO NORMAL BY LATE WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 646 AM CDT SAT APR 12 2014 VFR CONDITIONS WILL BE SEEN THROUGH AT LEAST 13/00Z AT ALL TERMINALS. STRONG LOW LEVEL JET AT 1000 TO 1500 FT AGL WILL RESULT IN A LOW LEVEL WIND SHEAR THREAT AT CID/DBQ/MLI UNTIL 12/15Z. MOISTURE RETURN ON THESE STRONG SOUTH WINDS ALONG AND NEAR SURFACE BOUNDARY ACROSS EASTERN IOWA MAY LEAD TO RAIN SHOWERS AT CID/DBQ THIS MORNING AND HAVE INCLUDED VSCH WORDING FOR THIS. COLD FRONT TO PUSH ACROSS IOWA LATE AFTERNOON AND EARLY EVENING WITH STRONG STORMS DEVELOPING AHEAD OF IT AND MOVING EAST. BEST CHANCES FOR TSRA AT THIS TIME APPEAR TO BE NORTH AND WEST OF THE CID/DBQ TERMINALS WITH MVFR CONDITIONS POSSIBLE WITH ANY STORMS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...GROSS SHORT TERM...GROSS LONG TERM...05 AVIATION...GROSS
Hazardous weather outlook, Apr 12, 4:40 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CDT SAT APR 12 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 440 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK AREA ON SUNDAY INTO SUNDAY EVENING. SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS SUNDAY MORNING. HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IS ANTICIPATED OVER MUCH OF THE OUTLOOK AREA BY MONDAY MORNING. LOCALLY HIGHER AMOUNTS OF AROUND 3 INCHES WILL BE POSSIBLE IN AREAS THAT SEE REPEATED STORM ACTIVITY. THIS WILL LIKELY LEAD TO RISES ON RIVERS...STREAMS AND CREEKS WITH LOCALIZED FLOODING POSSIBLE THROUGH EARLY NEXT WEEK. COLDER AIR MOVING INTO THE REGION LATE SUNDAY NIGHT AND MONDAY MORNING WILL LIKELY RESULT IN ANY LINGERING LIGHT RAIN MIXING WITH...OR CHANGING TO SNOW FOR A BRIEF PERIOD WITH LITTLE IF ANY ACCUMULATION ANTICIPATED DUE TO A WARM...WET GROUND AND TEMPERATURES ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING. ALSO...ANY REPORTS OF RAINFALL AMOUNTS IN EXCESS OF AN INCH WOULD BE APPRECIATED.
In the hours before
Local storm report, Apr 12, 9:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 2 WNW FREEPORT 42.30N 89.67W
04/12/2014 M0.25 INCH STEPHENSON IL TRAINED SPOTTER
LASTED FOR ABOUT A MIN.
&&
TEOLocal storm report, Apr 12, 9:03 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HAIL FREEPORT 42.29N 89.63W
04/12/2014 M0.25 INCH STEPHENSON IL TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&Local storm report, Apr 12, 9:05 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL FREEPORT 42.29N 89.63W
04/12/2014 M0.25 INCH STEPHENSON IL TRAINED SPOTTER
NUMEROUS REPORTS IN THE FREEPORT AREA OF PEA SIZE HAIL
LASTING 1 TO 2 MIN.
&&
TEOLocal storm report, Apr 12, 9:11 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HAIL WSW WARREN 42.49N 90.00W
04/12/2014 M0.88 INCH JO DAVIESS IL TRAINED SPOTTER
GOOD NICKEL SIZE TO SLIGHTLY LARGER. LASTED ABOUT 2 MIN.
ABOUT AN INCH COVERING THE GROUND.
&&
TEOLocal storm report, Apr 12, 9:13 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HAIL 4 SSE WINSLOW 42.44N 89.77W
04/12/2014 M0.25 INCH STEPHENSON IL TRAINED SPOTTER
A LOT OF PEA HAIL OCCURRING RIGHT NOW.
&&Local storm report, Apr 12, 9:17 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL ELEROY 42.33N 89.77W
04/12/2014 M0.75 INCH STEPHENSON IL TRAINED SPOTTER
&&
TEOThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:32 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.